So here's my story:
I've been taking the pill since I was 16 - my dermatologist prescribed it as support for my skin treatment (Yasmin, for acne). Since then, my skin got much better, but I continued to take the same pill for birth control. Last February, I decided to switch the method to hormonal implant (for convenience). I had problems with irregular bleeding since then so in addition to the implant I was prescribed the pill (Microgynon 30) to regulate my periods (a 3 month supply for the summer, because I'm away and can't contact my doctor). I just finished the first month of taking it. This kind of pill had extremely adverse effect on my skin, though. My acne is back and it's really bad. It's a horror.
I still have a two month supply of the other pill I used to take (Yasmin). Is it a good idea to switch back to it since it's better for my skin? Will it work the same way as Microgynon 30?
Hi! If you were my patient, I would advise you that it would be acceptable to switch to the Yasmin. You don't need both methods though, so I would also discuss removing the implant. There are other medications that you could add for you complexion, but it seems that going back to the one that worked for you in the past makes the most sense. Hope this helps! Dr B
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.